Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2019, 7:26 PM CDT for Buffalo County, Wisconsin; Wabasha County, Winona County, Minnesota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 13, 2019, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Wabasha County, MN, Winona County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:00 PM CDT | TSTM WND DMG | 2 E Stockton, MN | REPORT OF A LARGE TREE DOWN ON US HIGHWAY 14 BETWEEN STOCKTON AND WINONA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
744
WUUS53 KARX 140026
SVRARX
MNC157-169-WIC011-140115-
/O.NEW.KARX.SV.W.0097.190814T0026Z-190814T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
726 PM CDT Tue Aug 13 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Eastern Winona County in southeastern Minnesota... Southeastern
Wabasha County in southeastern Minnesota... Southeastern
Buffalo County in west central Wisconsin...
* Until 815 PM CDT.
* At 725 PM CDT, a severe thunderstorm was located near Buffalo, or 9
miles south of Alma, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Buffalo and Buffalo City around 730 PM CDT.
Altura around 740 PM CDT.
Rollingstone around 745 PM CDT.
Fountain City around 750 PM CDT.
Goodview, Lewiston and Stockton around 755 PM CDT.
Winona around 800 PM CDT.
Other locations impacted by this severe thunderstorm include Weaver,
Merrick State Park, Czechville, Lock And Dam 5 A, West Newton, Elba
and Wyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4418 9214 4431 9197 4410 9154 4390 9179
TIME...MOT...LOC 0025Z 311DEG 25KT 4420 9197
HAIL...1.00IN
WIND...60MPH
$$
Aufforth2 follow-up statements
483
WWUS53 KARX 140052
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
752 PM CDT Tue Aug 13 2019
MNC157-140101-
/O.CAN.KARX.SV.W.0097.000000T0000Z-190814T0115Z/
Wabasha MN-
752 PM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABASHA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4419 9188 4424 9183 4410 9154 4390 9179
4408 9201
TIME...MOT...LOC 0051Z 311DEG 24KT 4408 9179
$$
MNC169-WIC011-140115-
/O.CON.KARX.SV.W.0097.000000T0000Z-190814T0115Z/
Winona MN-Buffalo WI-
752 PM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN WINONA AND SOUTHERN BUFFALO COUNTIES...
At 751 PM CDT, a severe thunderstorm was located over Rollingstone,
or 7 miles west of Winona, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Goodview, Fountain City and Stockton around 755 PM CDT.
Winona around 800 PM CDT.
Other locations impacted by this severe thunderstorm include Merrick
State Park, Czechville, Lock And Dam 5 A, Wyattville, Whitman, County
Roads 28 And 31 and Lock And Dam 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4419 9188 4424 9183 4410 9154 4390 9179
4408 9201
TIME...MOT...LOC 0051Z 311DEG 24KT 4408 9179
HAIL...1.00IN
WIND...60MPH
$$
Aufforth119
WWUS53 KARX 140107
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
807 PM CDT Tue Aug 13 2019
MNC169-WIC011-140115-
/O.CON.KARX.SV.W.0097.000000T0000Z-190814T0115Z/
Winona MN-Buffalo WI-
807 PM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL WINONA AND SOUTHEASTERN BUFFALO COUNTIES...
The warning will be allowed to expire at 8:15 PM CDT.
At 805 PM CDT, a severe thunderstorm was located over Winona, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Winona and southeastern Buffalo Counties, including the
following locations... Lock And Dam 5, Merrick State Park,
Czechville, Lock And Dam 5 A, Wyattville, Whitman and Minnesota City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4406 9185 4422 9180 4410 9154 4390 9179
4401 9192
TIME...MOT...LOC 0105Z 311DEG 25KT 4401 9169
HAIL...1.00IN
WIND...60MPH
$$
AufforthWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:15 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 13, 7:15 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 715 PM CDT Tue Aug 13 2019 .SHORT TERM...(Tonight Through Wednesday Night) Issued at 144 PM CDT Tue Aug 13 2019 Current water vapor imagery this afternoon showing a fairly vigorous mid-level circulation rotating southeast through MN. Ongoing very scattered convection already but forcing from wave is expected to fire more scattered thunderstorms through this evening. RAP has surface-based cape in the 2000-2500J/kg range with 0-3km bulk shear around 25kt. Could see a few stronger storms early on in this scenario with stronger/possibly damaging winds and some larger hail. CAPE trails off with loss of surface heating later in the evening, so expecting storm intensity to diminish rapidly by mid/late evening. However, looks like scattered showers will continue into the overnight hours with cyclonic flow aloft and weak mid-level frontogenesis lingering. Shower/isolated thunder chances continue Wednesday as models show a lingering surface trough extending across areas mainly south of I- 90. In addition, looks like another weak mid-level impulse ripples southeast across this area. NAM only showing 1000-1500J/kg of MUCAPE with 10-15kt of shear...so just pulse type/garden-variety storms expected. Otherwise, a cooler day on tap with highs generally in the 70-75 degree range. High pressure builds in Wednesday night for partly cloudy and quiet conditions. Will have to watch for areas of fog with recent rainfall/clearing skies/light winds. .LONG TERM...(Thursday through Tuesday) Issued at 144 PM CDT Tue Aug 13 2019 Thursday is looking like a pleasant day as high pressure remains in control. Under mostly sunny skies, plan on temperatures topping off in the 70s. For Thursday night into Friday, will be watching another mid-level trough dropping out of the Dakotas into the Upper Mississippi River Valley. This will bring another chance of showers and storms into the area. Parade of embedded mid-level troughs rotate across the area in broad long wave trough aloft through the weekend for off and on shower/storm chances. Look for highs Sat/Sun in the mid 70s to the lower 80s. Decreasing shower/thunder chances look on tap for Monday and Tuesday as mi-level/surface ridging takes place across the central CONUS/Upper Mississippi River Valley region. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 714 PM CDT Tue Aug 13 2019 Thunderstorms have cleared KRST and are now heading for KLSE. We expect a period of TSRA at KLSE after 01Z as storms move in from the west and northwest. There is a chance for some small hail with these storms. This activity will then push east of KLSE. Clouds are expected to move in overnight and by morning IFR or lower MVFR clouds are expected. These may take much of the morning to lift. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...Baumgardt
Hazardous weather outlook, Aug 13, 12:07 PM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1207 PM CDT Tue Aug 13 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141715- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1207 PM CDT Tue Aug 13 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected late this afternoon through this evening. A few storms could be strong or potentially severe from 4 pm to 10 pm. The main threats to be strong to possibly damaging winds, hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are periodic chances for thunderstorms from Thursday night through Monday. It is too early to discern if severe storms would be possible. .SPOTTER INFORMATION STATEMENT... Reports of strong winds and heavy rainfall would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ/Wetenkamp
In the hours before
Special weather statement, Aug 13, 4:13 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
413 PM CDT Tue Aug 13 2019
MNZ086-094-132215-
Dodge-Mower-
413 PM CDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT MOWER AND SOUTHERN DODGE
COUNTIES...
At 411 PM CDT, a strong thunderstorm was located near Ellendale, or 9
miles south of Owatonna, moving southeast at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Austin, Hayfield, Adams, Brownsdale, Lyle, Rose Creek, Lansing,
Mayville, Dexter, Oslo, Mapleview, Waltham, Elkton, Sargeant, Taopi,
Brookside Campground, and Renova.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4401 9305 4390 9268 4384 9269 4383 9267
4368 9264 4350 9265 4350 9303 4352 9305
TIME...MOT...LOC 2111Z 306DEG 36KT 4396 9326
DASLocal storm report, Aug 13, 5:10 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 6 NNW LANSING 43.82N 93.02W
08/13/2019 E1.00 INCH MOWER MN LAW ENFORCEMENT
&&
DBLocal storm report, Aug 13, 5:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 S ROSE CREEK 43.58N 92.83W
08/13/2019 M1.25 INCH MOWER MN TRAINED SPOTTER
&&Special weather statement, Aug 13, 6:27 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service La Crosse WI
627 PM CDT Tue Aug 13 2019
MNZ079-140000-
Wabasha-
627 PM CDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT WABASHA COUNTY...
At 625 PM CDT, a strong thunderstorm was located 9 miles southwest of
Pepin, or 10 miles west of Wabasha, moving southeast at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Plainview around 635 PM CDT.
Kellogg around 640 PM CDT.
Alma and Buffalo City around 645 PM CDT.
Other locations impacted by this storm include Pioneer Campground,
Weaver, West Newton, Zumbro Bottoms Campground, Oak Center,
Conception, and West Albany.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4444 9221 4440 9206 4438 9203 4436 9197
4433 9192 4431 9191 4429 9193 4427 9190
4425 9189 4423 9189 4420 9186 4419 9208
4412 9208 4435 9255
TIME...MOT...LOC 2325Z 294DEG 48KT 4432 9225
AufforthSpecial weather statement, Aug 13, 7:12 PM CDT, 14 minutes before
Special Weather Statement National Weather Service La Crosse WI 712 PM CDT Tue Aug 13 2019 MNZ079-088-WIZ032-140045- Wabasha-Winona-Buffalo- 712 PM CDT Tue Aug 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WINONA...EASTERN WABASHA AND CENTRAL BUFFALO COUNTIES... At 709 PM CDT, a strong thunderstorm was located near Kellogg, or near Wabasha, moving east at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Wabasha, Alma, Buffalo, Buffalo City, Kellogg, Cochrane, West Newton, Elba, Minneiska, Beaver, Pioneer Campground, Weaver, Zumbro Bottoms Campground, Conception, Rattlesnake Ridge, Lock And Dam 4, Dumfries and Herold. If outdoors, consider seeking shelter inside a building. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in La Crosse. LAT...LON 4425 9224 4438 9215 4428 9164 4409 9202 TIME...MOT...LOC 0009Z 288DEG 19KT 4430 9212 Aufforth
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:12 PM CDT | Special Weather Statement | ARX | Buffalo | 33 min |
| Aug 13, 8:44 PM CDT | Special Weather Statement | ARX | Trempealeau | 46 min |
| Aug 13, 10:57 PM CDT | Special Weather Statement | ARX | Grant | 63 min |
| Aug 14, 3:58 AM CDT | Special Weather Statement | ARX | Adams | 77 min |
| Aug 13, 7:57 PM CDT | Areal Flood Advisory | ARX | Winona | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.